Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 65, NWS Tampa Bay, FL

October 29, 2008Pinellas County, Sumter County, Florida

NWS Tampa Bay, FL issued this red flag warning at Oct 29, 2008, 1:36 PM EDT for Pinellas County, Sumter County, Florida. It took effect at Oct 30, 2008, 4:03 AM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2008, 1:36 PM EDT (17:36 UTC)
In effect from
Oct 30, 2008, 4:03 AM EDT
Expired
Oct 30, 2008, 7:00 PM EDT
In force
15 hr
Issued by
NWS Tampa Bay, FL

Counties Pinellas County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 291736
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
136 PM EDT WED OCT 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FOR ALL AREAS UNTIL 7 PM EDT
THIS EVENING FOR LONG DURATIONS OF VERY LOW HUMIDITY VALUES...

...RED FLAG WARNING IN EFFECT ON THURSDAY FOR LEVY COUNTY FROM 1
PM EDT UNTIL 7 PM EDT FOR LONG DURATIONS OF LOW HUMIDITY VALUES BELOW
35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR CITRUS...SUMTER...HERNANDO...PASCO...POLK...
AND HILLSBOROUGH COUNTIES FOR POSSIBLE LONG DURATIONS OF LOW
HUMIDITY VALUES BELOW 35 PERCENT...

...1 TO 3 HOURS OF MARGINALLY LOW HUMIDITY VALUES BELOW 35 PERCENT
POSSIBLE ACROSS SOUTHERN ZONES ON THURSDAY AFTERNOON...

FLZ039-292300-
/O.UPG.KTBW.FW.A.0053.081030T1700Z-081030T2300Z/
/O.NEW.KTBW.FW.W.0065.081030T1700Z-081030T2300Z/
/O.CON.KTBW.FW.W.0064.000000T0000Z-081029T2300Z/
LEVY-
136 PM EDT WED OCT 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM
EDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

A COLD AND VERY DRY AIR MASS WILL REMAIN IN PLACE THE REST OF TODAY
THROUGH THURSDAY. THIS VERY DRY AIR WILL SUPPORT LONG DURATIONS OF
HUMIDITY VALUES BELOW 35 PERCENT THE REST OF THIS AFTERNOON AND AGAIN
THURSDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ042-043-048-049-051-052-292300-
/O.CON.KTBW.FW.W.0064.000000T0000Z-081029T2300Z/
/O.CON.KTBW.FW.A.0053.081030T1700Z-081030T2300Z/
CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-
136 PM EDT WED OCT 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A COLD AND VERY DRY AIR MASS WILL REMAIN IN PLACE THE REST OF
TODAY THROUGH THURSDAY. THIS VERY DRY AIR WILL SUPPORT LONG
DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT THE REMAINDER OF
TODAY. ON THURSDAY ADDITIONAL LONG DURATIONS OF HUMIDITY VALUES
BELOW 35 PERCENT WILL BE POSSIBLE..SO A FIRE WEATHER WATCH WILL
REMAIN IN EFFECT FOR THURSDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-055>057-060>062-065-292300-
/O.CON.KTBW.FW.W.0064.000000T0000Z-081029T2300Z/
PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
136 PM EDT WED OCT 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A COLD AND VERY DRY AIR MASS WILL REMAIN IN PLACE ACROSS THE REGION
THE REMAINDER OF TODAY. THIS DRY AIR WILL SUPPORT LONG DURATIONS OF
HUMIDITY VALUES BELOW 35 PERCENT. SHORTER DURATIONS OF CRITICALLY
LOW HUMIDITY VALUES ARE EXPECTED ON THURSDAY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

JCM
4 follow-up statements
000 
WWUS82 KTBW 292304
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
704 PM EDT WED OCT 29 2008


...RED FLAG WARNING IN EFFECT ON THURSDAY FOR LEVY COUNTY FROM
1 PM EDT UNTIL 7 PM EDT FOR LONG DURATIONS OF LOW HUMIDITY VALUES
BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR CITRUS...SUMTER...HERNANDO...PASCO...POLK...
AND HILLSBOROUGH COUNTIES FOR POSSIBLE LONG DURATIONS OF LOW
HUMIDITY VALUES BELOW 35 PERCENT...

...1 TO 3 HOURS OF MARGINALLY LOW HUMIDITY VALUES BELOW
35 PERCENT POSSIBLE ACROSS SOUTHERN ZONES ON THURSDAY AFTERNOON...

FLZ039-301115-
/O.EXP.KTBW.FW.W.0064.000000T0000Z-081029T2300Z/
/O.CON.KTBW.FW.W.0065.081030T1700Z-081030T2300Z/
LEVY-
704 PM EDT WED OCT 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT
THURSDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY.

A COLD AND VERY DRY AIR MASS WILL REMAIN IN PLACE THROUGH
THURSDAY. THIS VERY DRY AIR WILL SUPPORT LONG DURATIONS OF
HUMIDITY VALUES BELOW 35 PERCENT THURSDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ042-043-048-049-051-052-301115-
/O.EXP.KTBW.FW.W.0064.000000T0000Z-081029T2300Z/
/O.CON.KTBW.FW.A.0053.081030T1700Z-081030T2300Z/
CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-
704 PM EDT WED OCT 29 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-055>057-060>062-065-300015-
/O.EXP.KTBW.FW.W.0064.000000T0000Z-081029T2300Z/
PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
704 PM EDT WED OCT 29 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. 



$$
000 
WWUS82 KTBW 300803
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
403 AM EDT THU OCT 30 2008

...RED FLAG WARNING IN EFFECT TODAY FOR LEVY...CITRUS...SUMTER 
AND HERNANDO COUNTIES FROM 1 PM EDT UNTIL 7 PM EDT FOR LONG
DURATIONS OF LOW HUMIDITY VALUES BELOW 35 PERCENT...

...1 TO 3 HOURS OF MARGINALLY LOW HUMIDITY VALUES BELOW 35 PERCENT
POSSIBLE ACROSS CENTRAL AND SOUTHERN ZONES THIS AFTERNOON...

FLZ049-051-052-300915-
/O.CAN.KTBW.FW.A.0053.081030T1700Z-081030T2300Z/
PASCO-HILLSBOROUGH-POLK-
403 AM EDT THU OCT 30 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE FIRE WEATHER WATCH. 

THE DRY AIRMASS WILL REMAIN OVER THE AREA TODAY WITH 1 TO 3
HOURS OF MARGINALLY LOW HUMIDITY VALUES BELOW 35 PERCENT POSSIBLE
ACROSS SOUTHERN ZONES THIS AFTERNOON 

$$

FLZ042-043-048-302015-
/O.UPG.KTBW.FW.A.0053.081030T1700Z-081030T2300Z/
/O.EXA.KTBW.FW.W.0065.081030T1700Z-081030T2300Z/
CITRUS-SUMTER-HERNANDO-
403 AM EDT THU OCT 30 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

THE VERY DRY AIR MASS WILL REMAIN IN PLACE TODAY AND WILL SUPPORT
LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT THIS AFTERNOON.
TODAYS HUMIDITY VALUES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20
PERCENT RANGE THIS AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ039-302015-
/O.CON.KTBW.FW.W.0065.081030T1700Z-081030T2300Z/
LEVY-
403 AM EDT THU OCT 30 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

HE VERY DRY AIR MASS WILL REMAIN IN PLACE TODAY AND WILL SUPPORT
LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT THIS AFTERNOON.
TODAYS HUMIDITY VALUES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20
PERCENT RANGE THIS AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
000 
WWUS82 KTBW 301311
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
911 AM EDT THU OCT 30 2008

...A RED FLAG WARNING IN EFFECT TODAY FOR LEVY...CITRUS...SUMTER...
HERNANDO...MANATEE...SARASOTA...CHARLOTEE...AND LEE COUNTIES FROM
1 PM EDT UNTIL 7 PM EDT FOR LONG DURATIONS OF LOW HUMIDITY VALUES
BELOW 35 PERCENT...

...1 TO 3 HOURS OF MARGINALLY LOW HUMIDITY VALUES BELOW 35 PERCENT
WILL BE POSSIBLE ACROSS CENTRAL INTERIOR ZONES THIS AFTERNOON...

FLZ055-060-062-065-302300-
/O.EXA.KTBW.FW.W.0065.081030T1700Z-081030T2300Z/
MANATEE-SARASOTA-CHARLOTTE-LEE-
911 AM EDT THU OCT 30 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM EDT THIS EVENING. 

A VERY DRY AIR MASS WILL REMAIN IN PLACE TODAY. THIS DRY AIR MASS
WILL SUPPORT LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT
ACROSS THE WARNING AREA THIS AFTERNOON. TODAYS HUMIDITY VALUES ARE
EXPECTED TO BOTTOM OUT IN THE UPPER 20 PERCENT RANGE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ039-042-043-048-302300-
/O.CON.KTBW.FW.W.0065.081030T1700Z-081030T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
911 AM EDT THU OCT 30 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

A VERY DRY AIR MASS WILL REMAIN IN PLACE TODAY. THIS DRY AIR MASS
WILL SUPPORT LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT
ACROSS THE WARNING AREA THIS AFTERNOON. TODAYS HUMIDITY VALUES ARE
EXPECTED TO BOTTOM OUT IN THE UPPER 20 PERCENT RANGE THIS
AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

JCM
000 
WWUS82 KTBW 301717
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
117 PM EDT THU OCT 30 2008

...A RED FLAG WARNING IN EFFECT TODAY FOR MOST OF THE WEST COAST
OF CENTRAL AND SOUTHWEST FLORIDA FROM 1 PM EDT UNTIL 7 PM EDT FOR 
LONG DURATIONS OF LOW HUMIDITY VALUES BELOW 35 PERCENT...

...1 TO 3 HOURS OF MARGINALLY LOW HUMIDITY VALUES BELOW 35 
PERCENT WILL BE POSSIBLE ACROSS CENTRAL INTERIOR ZONES THIS
AFTERNOON...

FLZ049>051-302300-
/O.EXA.KTBW.FW.W.0065.000000T0000Z-081030T2300Z/
PASCO-PINELLAS-HILLSBOROUGH-
117 PM EDT THU OCT 30 2008

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT
THIS EVENING. 

A VERY DRY AIR MASS WILL REMAIN IN PLACE TODAY. THIS DRY AIR MASS
WILL SUPPORT LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT
ACROSS THE WARNING AREA THIS AFTERNOON. TODAYS HUMIDITY VALUES
ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20 PERCENT RANGE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ039-042-043-048-055-060-062-065-302300-
/O.CON.KTBW.FW.W.0065.000000T0000Z-081030T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-MANATEE-SARASOTA-CHARLOTTE-LEE-
117 PM EDT THU OCT 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

A VERY DRY AIR MASS WILL REMAIN IN PLACE TODAY. THIS DRY AIR MASS
WILL SUPPORT LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT
ACROSS THE WARNING AREA THIS AFTERNOON. TODAYS HUMIDITY VALUES
ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20 PERCENT RANGE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Oct 29, 1:21 PM EDT, 15 minutes earlier.

Area forecast discussion, Oct 29, 1:21 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
121 PM EDT WED OCT 29 2008

.SYNOPSIS...VERTICALLY STACKED LOW PRESSURE SYSTEM...WHICH BROUGHT
OUR COLD WEATHER...IS PUSHING NORTH IN EASTERN CANADA. SURFACE HIGH
PRESSURE IS CENTERED OVER THE DEEP SOUTH. VERY DRY AIR IN UNDER THIS
HIGH...WITH LESS THAN A HALF AN INCH OF PRECIPITABLE WATER IN PLACE
ACROSS THE REGION.

&&

.SHORT TERM (TONIGHT-FRIDAY)...CLEAR SKIES...CALMING...BUT STILL
NORTHERLY WINDS...AND LOW DEWPOINTS TONIGHT WILL SET UP IDEAL
RADIATIONAL COOLING CONDITIONS. GUIDANCE IS HIGHER THAN THIS
MORNINGS LOWS...BUT GIVEN THE ABOVE CONDITIONS WOULD NOT BE
SURPRISED TO SEE SOME SPOTS GET CLOSE TO THEIR LOWS THIS MORNING
AGAIN. THE RECORD LOWS AT TPA...SRQ...AND SPG LOOK SAFE BUT THE
OTHER ONES COULD GO TOMORROW (SEE CLIMATE SECTION BELOW).

FOR THURSDAY EXPECT THE HIGH TO MOVE TOWARD THE NORTH CAROLINA COAST
AND RIDGE ACROSS THE DEEP SOUTH. THE PRESSURE GRADIENT WILL START TO
TIGHTEN UP AGAIN WITH THE STRONGEST GRADIENT BY THE END OF THE
PERIOD. THE INCREASING NORTHEAST WIND WILL HELP TO MODERATE OUR
TEMPERATURES. HIGHS MAY REACH NORMAL LEVELS BY FRIDAY...BUT LOWS
WILL CONTINUE TO BE BELOW NORMAL. PRECIPITABLE WATERS WILL REMAIN
BELOW AN INCH EACH DAY...SO NOT EXPECTING ANY APPRECIABLE RAIN
CHANCES.

.LONG TERM (FRIDAY NIGHT-WEDNESDAY)...SURFACE HIGH PRESSURE TO THE
NORTH OF THE STATE WILL MAINTAIN DRY AND COOL CONDITIONS ACROSS THE
FORECAST AREA FRIDAY NIGHT. DURING THE UPCOMING WEEKEND MODELS
CONTINUE TO FORECAST A BROAD UPPER TROUGH BECOMING A CLOSED LOW OVER
THE EASTERN GULF OF MEXICO AS SURFACE HIGH PRESSURE PERSISTS FROM
THE MID ATLANTIC SOUTHWEST TO THE NORTHERN GULF.

A MODERATE NORTHEAST TO EAST WIND FLOW AROUND THE HIGH TO THE NORTH
WILL HELP TO SLOWLY MOISTEN THE COOL DRY AIR MASS ACROSS THE REGION
AND THIS COMBINED WITH THE UPPER TROUGH/CLOSED LOW FEATURE WILL
LIKELY SUPPORT AN INCREASE IN CLOUDS ALONG WITH A SLIGHT CHANCE FOR
SOME SHOWERS MAINLY OVER INLAND LOCATIONS ON SATURDAY...THEN A
CHANCE ALL AREAS ON SUNDAY WITH A SLIGHT CHANCE LINGERING INTO
MONDAY AS THE DEPTH OF MOISTURE INCREASES SOME AS THE UPPER LOW
MOVES ACROSS THE STATE. LATEST 12Z MEX POPS CONTINUE TO SHOW AN
INCREASING (NOW IN THE 40-50% RANGE) TREND DURING THIS TIME
FRAME...AND GIVEN THE DEEPER MOISTURE PROFILES BEING DEPICTED IN
THE MODEL CROSS-SECTIONS ALONG WITH SOME DIVERGENCE ALOFT FROM THE
UPPER LOW...WILL BUMP UP POPS INTO THE 30% RANGE ON SUNDAY WITH
LINGERING 20% ON MONDAY.

DURING LATE MONDAY INTO TUESDAY MODELS SHOW THE UPPER TROUGH/CLOSED
LOW SLOWLY LIFTING OUT TO THE NORTHEAST WITH UPPER RIDGING
BUILDING IN FROM THE WEST IN ITS WAKE. MODEL CROSS SECTIONS SHOW
MOISTURE DEPTH SLOWLY DECREASING AGAIN...ESPECIALLY DURING TUESDAY
INTO WEDNESDAY...SO WILL WILL DEPICT A 20% POP MAINLY ACROSS THE
FAR NORTH ON TUESDAY CLOSEST TO THE DEPARTING UPPER LOW WITH 10%
ELSEWHERE WITH THIS SILENT 10% POP CONTINUING ALL ZONES ON
WEDNESDAY. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH
THE WEEKEND THEN RETURN TO NORMAL EARLY NEXT WEEK.

&&

.CLIMATE...A COUPLE OF RECORDS ARE IN DANGER OF BEING BROKEN
TOMORROW MORNING. THE RECORD LOWS FOR OCTOBER 30TH ARE BELOW
ALONG WITH THE CURRENT FORECAST LOW:

STATION     RECORD VALUE     FORECAST VALUE
TPA..............41 (1963)        46
FMY..............50 (1953)        48
SPG..............48 (1952)        52
BRADENTON 5 ESE..45 (1952)        46
LAKELAND.........46 (1952)        42

.FIRE WEATHER...CURRENT RED FLAG WARNING LOOKS GOOD FOR THE NORTHERN
HALF OF THE REGION...BUT RH VALUES ARE HANGING UP A BIT DOWN SOUTH.
STILL SHOULD SEE A CRASH IN THE NEXT HOUR OR TWO...WITH LOW VALUES
MAKING THE 4-HOUR DURATION. AS FOR THURSDAY AFTERNOON...HAVE FOCUSED
LOWEST RH VALUES ALONG THE WEST COAST...AS NORTHEAST FLOW WILL KEEP
DRIEST CONDITIONS THERE. THIS CHANGE COULD MEAN THAT A RED FLAG
WARNING MAY BE REQUIRED FOR COASTAL SOUTHWEST FLORIDA COUNTIES...BUT
WILL HOLD OFF ON THAT FOR ONE MORE FORECAST CYCLE. AS FOR THE
CURRENT WATCH IN PLACE...HAVE THE MOST CONFIDENCE THAT LEVY COUNTY
WILL BE ABLE TO VERIFY TOMORROW AFTERNOON...SO WILL GO AHEAD AND
BUMP THEM UP TO A WARNING WITH THIS PACKAGE. WILL LEAVE THE REST OF
THE WATCH AREA AS IS FOR NOW.

&&

.MARINE...EXPECT PLEASANT BOATING CONDITIONS THROUGH THURSDAY. THEN
THURSDAY EVENING WILL SEE WINDS PICK UP OVER THE WATERS AS THE
PRESSURE GRADIENT TIGHTENS UP. MAY HAVE EXERCISE CAUTION HEADLINE
CONDITIONS OVER THE OFFSHORE WATERS THEN AND NEAR ADVISORY
CONDITIONS FRIDAY EVENING.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS DURING THE
NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  46  75  58  79 /   5   5   5   5
FMY  48  78  59  80 /   5   5   5   5
GIF  45  74  56  77 /   5   5   5   5
SRQ  46  75  57  80 /   5   5   5   5
BKV  34  73  50  77 /   5   5   5   5
SPG  52  74  61  77 /   5   5   5   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR ALL COUNTIES.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR CITRUS-HERNANDO-HILLSBOROUGH-PASCO-POLK-SUMTER.

     RED FLAG WARNING FROM 1 PM TO 7 PM EDT THURSDAY FOR LEVY.

GULF WATERS...NONE.
&&

SHORT TERM....55/SHARP
LONG TERM/AVIATION...57/MCMICHAEL
Hazardous weather outlook, Oct 29, 4:23 AM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
423 AM EDT WED OCT 29 2008

FLZ039-042-043-048-292030-
LEVY-CITRUS-SUMTER-HERNANDO-
423 AM EDT WED OCT 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...COLD WEATHER IMPACT...
PERIODS OF FREEZING TEMPERATURES AND PATCHY FROST WILL CONTINUE
OVER INTERIOR PORTIONS OF THE NATURE COAST...INCLUDING
BROOKSVILLE...UNTIL AROUND 8 AM EDT. EARLY MORNING COMMUTERS
SHOULD WEAR WARM CLOTHING. BRING PETS AND COLD SENSITIVE PLANTS INSIDE
IF POSSIBLE.

...FIRE WEATHER IMPACT...
RED FLAG WARNING CONDITIONS ARE EXPECTED OVER THE NATURE COAST
COUNTIES WITH OVER 4 HOURS OF RELATIVE HUMIDITIES DROPPING BELOW
35 PERCENT STARTING IN THE LATE MORNING HOURS.

CONDITIONS WILL BECOME VERY FAVORABLE FOR THE SPREAD OF WILD FIRES.
AVOID STARTING FIRES OUTDOORS...THROWING CIGARETTES OUT THE WINDOW
AND ALWAYS SUPERVISE CHILDREN WHEN IN CLOSE CONTACT WITH FLAMMABLE
MATERIALS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...COLD WEATHER IMPACT...
PERIODS OF NEAR FREEZING TEMPERATURES AND PATCHY FROST WILL
RETURN ON THURSDAY LATE EVENING OVER INTERIOR PORTIONS OF THE
NATURE COAST. EARLY MORNING COMMUTERS SHOULD WEAR WARM CLOTHING.
BRING PETS AND COLD SENSITIVE PLANTS INSIDE IF POSSIBLE.

...FIRE WEATHER IMPACT...
RED FLAG WARNING CONDITIONS ARE POSSIBLE ON THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ049>052-055>057-060>062-065-292030-
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
423 AM EDT WED OCT 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
RED FLAG WARNING CONDITIONS ARE EXPECTED TODAY WITH OVER 4 HOURS
OF RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT STARTING IN THE
LATE MORNING HOURS.

CONDITIONS WILL BECOME VERY FAVORABLE FOR THE SPREAD OF WILD FIRES.
AVOID STARTING FIRES OUTDOORS...THROWING CIGARETTES OUT THE WINDOW
AND ALWAYS SUPERVISE CHILDREN WHEN IN CLOSE CONTACT WITH FLAMMABLE
MATERIALS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...FIRE WEATHER IMPACT...
RED FLAG WARNING CONDITIONS ARE POSSIBLE ON THURSDAY AFTERNOON
MAINLY OVER HILLSBOROUGH AND POLK COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

AR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 5:04 AM EDTFire Weather WatchTBWPolk, Sumter23 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.